Alert archive / New York / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 150, NWS Albany, NY

August 13, 2021Fulton County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2021, 3:42 PM EDT for Fulton County, Montgomery County, New York. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2021, 3:42 PM EDT (19:42 UTC)
Expired
Aug 13, 2021, 4:26 PM EDT
In force
44 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 59 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:51 PM EDTTSTM WND DMG1 Wnw Johnstown, NYLARGE BRANCHES DOWN ALONG WITH A TRAMPOLINE BLOWN ONTO NEW YORK HIGHWAY 29 NEAR EARL RD.
Aug 13, 3:56 PM EDTTSTM WND DMGJohnstown, NYTREE SNAPPED ON NEW YORK 29 AND WEST GREEN ST.
Aug 13, 3:56 PM EDTTSTM WND DMGJohnstown, NYTREE SNAPPED ON WEST STATE ST. AND HALL AVE.
Aug 13, 4:10 PM EDTTSTM WND DMG2 Ene Perth, NYSIDING AND GUTTER DAMAGE TO HOUSE, AND LARGE LIMBS DOWN AT HAGAMAN RD AND CR 107.
Aug 13, 4:11 PM EDTTSTM WND DMG1 Nnw Fort Johnson, NYTREE DOWN ACROSS ROAD.
Aug 13, 4:15 PM EDTTSTM WND DMG1 Nnw Fort Johnson, NYA LARGE TREE DOWN AT THE INTERSECTION OF MCDONALD DR. AND NOONAN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:29 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS51 KALY 131942
SVRALY
NYC035-057-132045-
/O.NEW.KALY.SV.W.0150.210813T1942Z-210813T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
342 PM EDT Fri Aug 13 2021

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fulton County in eastern New York...
  East central Montgomery County in eastern New York...

* Until 445 PM EDT.

* At 342 PM EDT, a severe thunderstorm was located near Johnstown,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Amsterdam, Gloversville, Johnstown, Fonda, Broadalbin, Hagaman,
  Mayfield, Fort Johnson, Tribes Hill, Caroga Lake Public Campground,
  Caroga Lake, Perth, Berkshire, Fultonville, Bleecker, Meco, West
  Perth, Munsonville, Church Corners and Broadalbin Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4317 7456 4314 7412 4294 7409 4293 7449
TIME...MOT...LOC 1942Z 280DEG 26KT 4303 7444 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CS
3 follow-up statements
072 
WWUS51 KALY 131957
SVSALY

Severe Weather Statement
National Weather Service Albany NY
357 PM EDT Fri Aug 13 2021

NYC035-057-132045-
/O.CON.KALY.SV.W.0150.000000T0000Z-210813T2045Z/
Fulton NY-Montgomery NY-
357 PM EDT Fri Aug 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES...

At 357 PM EDT, a severe thunderstorm was located near Gloversville,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Fonda, Broadalbin, Hagaman,
Mayfield, Fort Johnson, Tribes Hill, Perth, Berkshire, Fultonville,
Bleecker, Meco, West Perth, Munsonville, Church Corners, Broadalbin
Junction, Hale Mills and North Broadalbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4299 7451 4299 7442 4316 7447 4314 7412
      4294 7409 4293 7449
TIME...MOT...LOC 1957Z 280DEG 26KT 4301 7429 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CS
402 
WWUS51 KALY 132016
SVSALY

Severe Weather Statement
National Weather Service Albany NY
416 PM EDT Fri Aug 13 2021

NYC035-057-132045-
/O.CON.KALY.SV.W.0150.000000T0000Z-210813T2045Z/
Fulton NY-Montgomery NY-
416 PM EDT Fri Aug 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES...

At 416 PM EDT, a severe thunderstorm was located over Hagaman, or
near Amsterdam, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Amsterdam, Broadalbin, Hagaman, Fort Johnson, Tribes Hill, Perth,
Hoeseville, Munsonville, Steele Corners, Church Corners, Honeywell
Corners, Stairs Corners, Vail Mills, West Galway, Rockton, Beyers
Corners, Stever Mill, Beatty Corners, Manny Corners and Union Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4298 7431 4299 7422 4310 7425 4310 7411
      4294 7409 4293 7433
TIME...MOT...LOC 2016Z 280DEG 26KT 4299 7410 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CS
337 
WWUS51 KALY 132026
SVSALY

Severe Weather Statement
National Weather Service Albany NY
426 PM EDT Fri Aug 13 2021

NYC035-057-132035-
/O.CAN.KALY.SV.W.0150.000000T0000Z-210813T2045Z/
Fulton NY-Montgomery NY-
426 PM EDT Fri Aug 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON AND EAST
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
eastern and east central New York.

LAT...LON 4298 7431 4299 7422 4310 7425 4310 7411
      4294 7409 4293 7433
TIME...MOT...LOC 2023Z 280DEG 26KT 4298 7400 

$$

CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:28 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 13, 2:28 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
228 PM EDT Fri Aug 13 2021

.SYNOPSIS...
Another hot and humid afternoon across most of the region
as additional showers and thunderstorms develop later today. A cold
front will approach tonight accompanied by additional
showers and thunderstorms. This cold front will progress southward
during Saturday morning as a cooler and drier air mass with less
humid weather for the remainder of the weekend builds in.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE as of 1130 AM EDT...The KENX radar remains quiet late
this morning with a muggy air mass over the region with
dewpoints in the upper 60s to lower/mid 70s. PWATS based on the
SPC RAP Mesoanalysis are in the 1.1-1.6" range. The 12Z KALy
sounding had a PWAT of 1.39". The 0-6 km bulk shear is weak at
less than 25 kts. SBCAPE is abundant in the 1000-3000 J/kg
range. A weak cap exists at the mid levels. The better lifting
mechanism in terms of a prefrontal trough ahead of the cold
front does not arrive for the western zones until 20Z-22Z. We
have backed off the PoPs, but are not confident on the latest
CAMs guidance. A lot of inconsistency between the 3-km HRRR,
NAMnest, FV3 and ARW-WRF. Do believe better low-level
convergence may occur in late pm into the early evening for some
strong to severe thunderstorms. Marginal Risk looks good.
Damaging winds would be the main threat as DCAPE values approach
or exceed 1000 J/kg. The abundant CAPE would allow for taller
updrafts and possible wet microbursts.

Heat Advisory looks good for max temps in upper 80s to lower 90s
combined withe dewpoints in the 70s for max heat indices of
95-104F. Last oppressive day before some relief tomorrow.

Previous near term...

As for convective potential and initiation, this is a tough call
as overall shear during the daylight hours appears to be less
than Thursday's but still high SBCAPES values (between 2-3k
J/Kg). Surface convergence signatures remain rather weak and
diffuse as well which would explain the CAMS and latest HRRR
quite divergent reflectivity forecasts. So we will keep chance-
scattered PoPs in the grids from west to east throughout the
day. Furthermore, with PWATS near 2", heavy rainfall and wet
microburst potentials from precip-loading are all possible.

Upstream cold front across the center of the Great Lakes region
is forecast to approach tonight. Due to its nocturnal timing,
severe potential remains in question as forecast mid level lapse
rates lower per BUFKIT profiles across the region and surface
based convection reduces significantly. PWATS remain rather
anomalously high so some heavy rainfall remains a concern. So
both SPC and WPC have continued the 'marginal risk' categories
for each hazard through the near term forecast period.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Timing of the cold frontal passage is a little slower with the
NCEP Model Suite hence holding onto chance PoPs through most of
the morning and early afternoon for the southeast 2/3rds of the
CWA. Now if enough breaks in the overcast were to occur along
with peak heating, could not rule out a thunderstorm or two
along this cold front well to the southeast of Albany.
Otherwise, a more noticeable northwest breeze to develop
through the day in the wake of the frontal passage with a
gradual decrease in the surface dewpoints (humidity). High
temperatures should average about 10 degrees cooler with mainly
70s to lower 80s in valley locations.

Saturday night into Sunday, a more comfortable and less humid
air mass as high pressure of 1024MB builds into the region.
Clearing skies Saturday night should lead toward a mostly sunny
day to end the weekend. Overnight lows a refreshing 50s for most
areas (upper 40s for the Dacks), to high temperatures Sunday
afternoon mainly 70s which is very close to MOS guidance.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Long term period will start off with pleasant weather, but chances
for showers and thunderstorms look to increase for the second half
of next week. Details below...

For Sunday night through Tuesday night...We begin the long term
period is a post cold frontal airmass with high pressure overhead
and weak cold air advection into our region. Heights look to rise
aloft as a 592 dm ridge builds over the US East Coast early next
week. With surface high pressure dominating, we should see mainly
clear skies and tranquil weather to begin next week thanks to large-
scale subsidence. Daytime highs both days will range from upper 60s
in the high elevations of the southern Adirondacks with low 80s in
the valleys. Conditions should be favorable for radiational cooling
each night with clear skies and calm winds, so low temperatures will
drop into the 50s and low 60s each night. Tuesday night will likely
be a few degrees warmer than the previous two nights with more
cloudcover.

Wednesday through Friday...The surface anticyclone moves to the
east, setting up a southwesterly return flow that will advect
slightly warmer and more moist air into our region. The ridge also
begins to break down and move eastward, with a broad upper-level
trough developing to our west. The upper trough will be slow-moving,
so the increased moister and synoptic forcing for ascent will lead
to a chance for showers and thunderstorms each afternoon. At this
time, western areas appear to have the best chance for showers and
storms. Daytime high temperatures will likely be a few degrees
warmer than the previous few days for Wednesday through Friday. It
will also be more humid with dewpoints increasing into the 60s.
Night time lows will be mainly in the 60s Wednesday and Thursday
night.

We will also be watching the remnants of what is currently Tropical
Depression Fred as we head through the next several days. Guidance
is currently suggesting that the remnants of Fred will be picked up
by the upper-level trough sometime towards the middle of next week,
with the associated moisture streaming northeastward up the east
Coast. It remains to be seen exactly how Fred's remnants interact
with the upper trough, but it should be stressed that at this time
significant impacts are not expected for our region. If the remnants
do track over our region, we will most likely just see some more
widespread coverage of showers and thunderstorms (most likely
timeframe for this looks to be Wednesday). Please refer to
nhc.noaa.gov for the latest information on Fred from the NHC.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions are in place this afternoon with just some SCT
to BKN ceilings near 3 - 5kft as we approach our convective
temperature. A cold front currently on the NY/Canadian border
is slowly progressing eastward with a few isolated showers and
thunderstorms developing ahead of it in central NY and pushing
towards the Mohawk Valley and Adirondacks. We included VCSH by
21 UTC when this activity should approach the TAF sites. The
better potential for more organized activity holds off until 21
to 00 UTC through about 03 UTC for the terminals which we
illustrated with TEMPOs and PROB30 groups. GFL and ALB should
see storms first before storms pushing southeastward towards POU
and PSF. Strong winds shifting to the west and heavy downpours
are the main concerns with any storm which could briefly result
in IFR visibility and MVFR ceilings.

After 03 - 06 UTC, chances for storms diminish but a leftover
shower is not ruled out. Should any breaks in the clouds occur,
fog may develop resulting in MVFR or IFR conditions towards 09 -
12 UTC. However, given lingering clouds overnight fog should not
be widespread. After 12 - 13 UTC, any lower ceilings should
improve but MVFR ceilings may continue into the morning hours
before the main cold front finally exits by 15 - 18 UTC. As the
front pushes through, an additional brief shower is possible.
Skies should finally clear after 18 UTC.

South to southwest winds will be light this afternoon ranging 5
to 10kts. Any storms this evening could result in briefly strong
wind gusts and a sharp wind shift to the west. Winds then
become light and variable tonight sunset before turning west to
northwest tomorrow morning increasing to 8 - 12kts.

Outlook...

Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night to Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Another hot and humid day across most of the region as we
expected additional showers and thunderstorms to develop later
today. A cold front will approach tonight accompanied by
additional showers and thunderstorms. This cold front will
progress southward during Saturday morning which signifies a
change of air mass toward a cooler and less humid weather for
the remainder of the weekend.

The RH values will increase to 85 to 100 percent this morning,
and lower only to 45 to 65 percent in the afternoon. The max RH
values will be close to 100 percent by Saturday morning.

The winds will be south to southwest 5 to 15 mph through this
afternoon. The winds will be southwest to west at 5 to 15 mph
Friday night. Winds shift toward the west and northwest at 10 to
15 mph.

Winds gusts in excess of 30 mph will be possible with any
thunderstorms.

&&

.HYDROLOGY...
Some heavy downpours and localized hydro issues are possible
late this afternoon into Friday night with any thunderstorms.
Dry weather returns late Saturday into early next week.

Any storms with high precipitable water values could bring
some minor flooding of urban, poor drainage and low lying areas
and isolated flash flooding. Some notable rises may occur on
the main stem rivers with heavy rainfall over them. However,
widespread main stem river flooding is not expected at this time.

Flows should lower over the weekend into early next week, as
high pressure ridges in.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.CLIMATE...
Record highs temperatures and high minimum temperatures:

August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
     047>054-059>061-064>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013-015.

&&

SYNOPSIS...BGM/Wasula
NEAR TERM...BGM/Wasula
SHORT TERM...BGM
LONG TERM...Main
AVIATION...Speciale
FIRE WEATHER...BGM/Wasula
HYDROLOGY...BGM/Wasula
CLIMATE...
Hazardous weather outlook, Aug 13, 4:41 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
441 AM EDT Fri Aug 13 2021

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-059>061-064>066-083-084-
VTZ013-015-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-Bennington-
Eastern Windham-
441 AM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Lake George Glens Falls Region, the
Capital Region, Taconics, mid Hudson Valley, Helderbergs, Schoharie
Valley,  Mohawk Valley in eastern New York and Bennington and
western Windham County in southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Marginal Risk for severe thunderstorms this afternoon
into the early evening. Damaging winds would be the main threat. Some
locally heavy rainfall may produce poor drainage flooding of low
lying areas and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into tonight.

NYZ032-033-042-058-063-082-VTZ014-141100-
Northern Herkimer-Hamilton-Northern Warren-Western Greene-
Western Ulster-Northern Fulton-Western Windham-
441 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for the southern Adirondacks and
the eastern Catskills in eastern New York and western Windham County
in southern Vermont.

.DAY ONE...Today and tonight.

There is a Marginal Risk for severe thunderstorms this afternoon
into the early evening. Damaging winds would be the main threat. Some
locally heavy rainfall may produce poor drainage flooding of low
lying areas and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into tonight.

In the hours before

Special weather statement, Aug 13, 2:56 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
256 PM EDT Fri Aug 13 2021

NYZ038>040-082-131945-
Southern Fulton NY-Northern Fulton NY-Southern Herkimer NY-
Montgomery NY-
256 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of southwestern Fulton,
southeastern Herkimer and northwestern Montgomery Counties through
345 PM EDT...

At 255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dolgeville to near Little Falls. Movement was
east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Falls, Dolgeville, St. Johnsville, Oppenheim, Ingham Mills,
Crum Creek, Garlock Corners, Charlesworth Corners, Kringsbush,
Lotville, Rasbach Corner, Doxtater Corner, Burrell Corners, Fink
Basin, Mindenville, Kelhi Corners, Davys Corners, Shedd Corners,
Indian Castle and Phipps Corners.

This includes Interstate 90 near exit 29A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4315 7460 4290 7465 4299 7494 4308 7489
      4317 7486
TIME...MOT...LOC 1855Z 273DEG 14KT 4311 7481 4303 7490

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CS
Special weather statement, Aug 13, 3:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
300 PM EDT Fri Aug 13 2021

NYZ032-131945-
Northern Herkimer NY-
300 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern
Herkimer County through 345 PM EDT...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Lowville, or 21 miles northwest of Old Forge,
moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rapids, Beaver River, Moshier Falls, Brandreth, Lyon Lake and
Woods Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4405 7506 4407 7485 4383 7483 4384 7514
      4408 7517 4409 7515
TIME...MOT...LOC 1900Z 264DEG 14KT 4395 7526

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DBT
Special weather statement, Aug 13, 3:16 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
316 PM EDT Fri Aug 13 2021

NYZ038-132000-
Southern Herkimer NY-
316 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southwestern
Herkimer County through 400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Utica, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ilion, Herkimer, Mohawk, Frankfort, Newport, Middleville, Fairfield,
West Frankfort, Corrado Corners, Harbor, Farrel Corner, Countryman,
North Ilion, South Ilion, Stewart Corners, Old City, Johnson Corners,
Carey Corners, Kast Bridge and Beacon Light Corners.

This includes Interstate 90 near exit 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4312 7516 4322 7508 4319 7488 4297 7501
      4304 7522 4305 7522
TIME...MOT...LOC 1916Z 266DEG 13KT 4313 7521

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CS
Local storm report, Aug 13, 3:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     2 ESE OPPENHEIM         43.06N  74.66W
08/13/2021  M65 MPH          FULTON             NY   NYS MESONET

&&

EVENT NUMBER ALY2103913

ATE
Local storm report, Aug 13, 3:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     LITTLE FALLS            43.05N  74.86W
08/13/2021                   HERKIMER           NY   TRAINED SPOTTER

            LARGE OAK TREE DOWN.

&&

EVENT NUMBER ALY2103914

ATE
Special weather statement, Aug 13, 3:40 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
340 PM EDT Fri Aug 13 2021

NYZ039-040-047-132030-
Southern Fulton NY-Schoharie NY-Montgomery NY-
340 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of south central
Fulton, northwestern Schoharie and central Montgomery Counties
through 430 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canajoharie, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Johnstown, Canajoharie, Fonda, Fort Plain, Sharon Springs, Ames,
Tribes Hill, Glen, Fultonville, Palatine Bridge, Nelliston,
Auriesville, Browns Hollow, Marshville, Leesville, Lykers, Cook
Corners, Buel, Hessville and Sprakers.

This includes Interstate 90 between exits 27 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
eastern and east central New York.

&&

LAT...LON 4303 7442 4292 7419 4274 7465 4275 7467
      4279 7467 4283 7465 4286 7476
TIME...MOT...LOC 1940Z 290DEG 25KT 4290 7447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:29 PM EDTSpecial Weather StatementALYUlster46 min
Aug 13, 12:15 AM EDTSpecial Weather StatementALYDutchess45 min
Aug 13, 2:14 PM EDTSpecial Weather StatementALYOneida46 min
Aug 13, 2:36 PM EDTSevere Thunderstorm WarningALYHerkimer39 min
Aug 13, 2:56 PM EDTSpecial Weather StatementALYFulton49 min
Aug 13, 3:00 PM EDTSpecial Weather StatementALYLewis45 min
Aug 13, 3:10 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery48 min
Aug 13, 3:16 PM EDTSpecial Weather StatementALYOneida44 min
Aug 13, 3:40 PM EDTSpecial Weather StatementALYMontgomery50 min
Aug 13, 3:54 PM EDTSpecial Weather StatementALYHamilton51 min
Aug 13, 3:58 PM EDTSpecial Weather StatementALYOneida47 min
Aug 13, 4:12 PM EDTSpecial Weather StatementALYMontgomery48 min
Aug 13, 4:25 PM EDTSpecial Weather StatementALYSaratoga50 min
Aug 13, 4:33 PM EDTSevere Thunderstorm WarningALYSaratoga46 min
Aug 13, 4:52 PM EDTSpecial Weather StatementALYSchenectady, Schoharie38 min
Aug 13, 5:03 PM EDTSpecial Weather StatementALYFulton42 min
Aug 13, 5:10 PM EDTSpecial Weather StatementALYRensselaer50 min
Aug 13, 5:31 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schoharie47 min
Aug 13, 5:42 PM EDTAreal Flood AdvisoryALYHerkimer, Montgomery3 hr
Aug 13, 5:58 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 13, 6:03 PM EDTSpecial Weather StatementALYMontgomery42 min
Aug 13, 6:07 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Aug 13, 6:11 PM EDTSpecial Weather StatementALYSchenectady49 min
Aug 13, 6:31 PM EDTSpecial Weather StatementALYAlbany44 min
Aug 13, 6:45 PM EDTSevere Thunderstorm WarningALYAlbany45 min
Aug 13, 6:51 PM EDTAreal Flood AdvisoryALYAlbany2 hr
Aug 13, 6:51 PM EDTSpecial Weather StatementALYSchoharie39 min
Aug 13, 7:15 PM EDTFlash Flood WarningALYAlbany2 hr
Aug 13, 7:28 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer35 min
Aug 13, 7:41 PM EDTSpecial Weather StatementALYUlster49 min
Aug 13, 7:48 PM EDTSpecial Weather StatementALYColumbia42 min

Nearby

Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.